Nebraska, 2012Damaging Wind in Nebraska, April 6, 2012
April 6, 2012 · NWS CYS · 1 event in 1 county or zone
A line of thunderstorms spawned by a cold front moved through the northern Nebraska Panhandle during the late afternoon. At Alliance, a thunderstorm produced straight line winds with speeds estimated in excess of 80 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms spawned by a cold front moved through the northern Nebraska Panhandle during the late afternoon. At Alliance, a thunderstorm produced straight line winds with speeds estimated in excess of 80 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 6, 2:15 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 6, 2:15 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT FRI APR 6 2012
.SHORT TERM...TONIGHT THROUGH SUNDAY...WINDY...DRY AND MILD WEATHER
WAS OCCURRING OVER THE CWA EARLY THIS AFTERNOON AND WILL CONTINUE
THROUGH EARLY TONIGHT. THE SHORTWAVE TROUGH IS CURRENTLY LIFTING
NORTHEAST OVER WYOMING WITH THE CIRCULATION SEEN ON SATELLITE
IMAGERY NEAR KLND AT 19Z. THAT FEATURE CONTINUES TO MOVE NORTHEAST
THROUGH SATURDAY WITH THE TAIL END OF THE VORTICITY OVER CENTRAL
WYOMING AT 12Z SATURDAY...ORIENTED ALONG THE FLOW ALOFT. HEIGHTS
THEN RISE ALOFT OVER THE ROCKIES THROUGH SUNDAY. THE ASSOCIATED
COLD FRONT WAS LOCATED OVER FAR EAST WYOMING EARLY THIS AFTERNOON
AND STILL HAD 2 MB TO 4 MB THREE HOURLY RISE BEHIND OVER CENTRAL
AND WESTERN WYOMING. THE FRONT WAS A BIT SLOWER THAN EXPECTED.
ALONG THE FRONT HAS BEEN A LINE OF CUMULUS AND EVEN SHOWERS AND
THUNDERSTORMS FROM NIOBRARA COUNTY NORTHWARD. THERE IS STILL SOME
LOW LEVEL MOISTURE AND INSTABILITY IN AREAS FURTHER AND SO SHOWERS
AND THUNDERSTORMS WILL LIKELY BE MORE WIDESPREAD ALONG THE FRONT
THIS EVENING AS IT MOVES EAST. THE ACTIVITY WILL PRODUCE GENERALLY
HAIL TO ONE HALF INCH IN DIAMETER...STRONG WIND GUSTS AND A
PERIOD OF MODERATE RAINFALL. THE FRONT SHOULD BE EAST OF THE
ENTIRE CWA BY 03Z. SOME SHOWERS MAY ALSO FORM OVER MAINLY CARBON
AND EVENTUALLY CONVERSE AND NIOBRARA COUNTIES TONIGHT THE
SHORTWAVE TROUGH LIFTS NORTHEAST. BY SATURDAY MORNING MOSTLY CLEAR
SKIES AND DRY CONDITIONS WILL AFFECT THE CWA THROUGH SUNDAY.
STRONG WINDS WILL BE ASSOCIATED BOTH BEHIND AND AHEAD OF THE FRONT
EARLY TONIGHT. AHEAD OF THE FRONT WILL BE SOUTH WINDS GUSTING AS
HIGH AS 45 MPH ESPECIALLY OVER THE PANHANDLE. BEHIND THE FRONT
WILL BE WESTERLY SURFACE WINDS WITH GUSTS AS HIGH AS 60 MPH...
ESPECIALLY IN SOUTHEAST WYOMING. WILL EXTEND THE WIND ADVISORY
FOR THE PANHANDLE UNTIL 06Z AND THE HIGH WIND WARNING FOR MUCH OF
SOUTHEAST WYOMING UNTIL 04Z. THIS WAS DONE DUE TO THE SLIGHTLY
SLOWER MOVEMENT OF THE FRONT. SATURDAY WILL BE WINDY AGAIN MAINLY
DUE TO THE 700 MB FLOW. THE STRONGER WINDS ON SUNDAY WILL BE
MAINLY ALONG AND WEST OF THE LARAMIE RANGE. TEMPERATURES WILL BE
COOLER ON SATURDAY OVER ALL BUT CARBON COUNTY...THEN WARM SOME
FOR SUNDAY AS HEIGHTS ALOFT RISE.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...THE 12Z GFS/ECMWF AND
ENSEMBLE MEANS ARE IN GENERAL AGREEMENT DURING THE FIRST HALF OF
THE FORECAST PERIOD. UPPER RIDGE AXIS JUST WEST OF THE CONTINENTAL
DIVIDE SUNDAY NIGHT AND MONDAY SHIFTS EAST OVER THE ROCKIES ON
TUESDAY AS A AMPLIFYING EASTERN PACIFIC TROUGH APPROACHES THE WEST
COAST. SURFACE HIGH PRESSURE RIDGES SOUTHEAST FROM SASKATCHEWAN
CANADA THROUGH NORTHERN AND EASTERN GREAT PLAINS DURING THIS TIME
PERIOD. IT WILL BE DRY MONDAY WITH DEW POINTS IN THE TEENS AND
20S. HIGH TEMPERATURES WILL BE MILD WITH 50S AND 60S OUTSIDE THE
MOUNTAINS. TUESDAY WILL ALSO BE DRY AND MILD...HOWEVER THE LOW
LEVEL SOUTHEASTERLY FLOW WILL DEVELOP OVER THE HIGH PLAINS WITH
DEW POINTS CREEPING UP INTO THE 30S. WEAK LATE DAY INSTABILITY
WITH LI/S DOWN TO -2C EAST OF THE LARAMIE RANGE MAY RESULT IN A
FEW THUNDERSTORMS...ESPECIALLY TUESDAY EVENING. THE PACIFIC TROUGH
WILL PUSH EAST INTO THE GREAT BASIN ON WEDNESDAY...DISLODGING THE
UPPER RIDGE FURTHER EAST INTO THE GREAT PLAINS. A LEE SURFACE
TROUGH ALONG THE LARAMIE RANGE WILL DEEPEN...CAUSING SOUTHERLY
SURFACE WINDS TO BECOME BREEZY. LOW LEVEL MOISTURE COMBINED WITH
SOME INSTABILITY AND LIFT FROM WEAK SHORTWAVE ENERGY EMBEDDED IN
THE SOUTHWEST FLOW ALOFT WILL TRIGGER ISOLATED SHOWERS AND
THUNDERSTORMS...MAINLY OVER AND EAST OF THE MOUNTAINS WEDNESDAY
AFTERNOON. EXPECT ANOTHER DAY OF MILD TEMPERATURES WEDNESDAY
AFTERNOON AHEAD OF AN APPROACHING PACIFIC COLD FRONT. COVERAGE
INCREASES WEDNESDAY NIGHT AND THURSDAY AS THE UPPER TROUGH BECOMES
NEGATIVELY-TILTED AND LIFTS NORTHEAST THROUGH THE CENTRAL ROCKIES.
THERE CONTINUE TO BE MODEL DIFFERENCES HANDLING THIS SYSTEM. THE
GFS CLOSES OFF A LOW PRESSURE CENTER OVER SOUTHEAST WYOMING BY
THURSDAY MORNING AND TRACKS NORTHEAST ACROSS THE BLACK HILLS BY
LATE THURSDAY. THE ECMWF TAKES A MORE SOUTHERLY TRACK WITH THE
CLOSED LOW FROM THE NEW MEXICO-COLORADO BORDER INTO SOUTHWEST
KANSAS DURING THE SAME TIME PERIOD. GIVEN THE DISCREPANCIES IN
TRACK OF THIS SYSTEM...ACCEPTED A CONSENSUS APPROACH WITH THE
PRECIPITATION CONTINUING THURSDAY...THEN TAPERING OFF FROM
SOUTHWEST TO NORTHEAST THURSDAY NIGHT. FOR FRIDAY...COULD SEE
SOME WRAPAROUND SHOWERS DEVELOP OVER AND WEST OF THE LARAMIE
RANGE. IT WILL BE COOLER THURSDAY AND FRIDAY WITH NEAR SEASONAL
NORMAL TEMPERATURES.
&&
.AVIATION...18Z TAF ISSUANCE...EXPECT VFR CONDITIONS FOR THE
REMAINDER OF THE FORECAST PERIOD. A COLD FRONT OVER EASTERN
WYOMING WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EARLY
EVENING. ISOLATED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP
PRIOR TO FROPA...ESPECIALLY OVER THE PANHANDLE AND FAR EASTERN
WYOMING WHERE LOW LEVEL MOISTURE WILL BE SLIGHTLY HIGHER. THE
MAIN CONCERN WILL BE THE STRONG SOUTHWESTERLY SURFACE WINDS WITH
FREQUENT GUSTS OF 40 TO 50 KT OR HIGHER THIS AFTERNOON. THESE
WINDS WILL VEER AROUND TO WEST TO NORTHWEST AND SLOWLY DIMINISH
AFTER FROPA. THERE WILL BE SOME MODERATE TURBULENCE OVER AND
SURROUNDING THE HIGHER TERRAIN THROUGH EARLY THIS EVENING.
&&
.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
EAST OF THE LARAMIE VALLEY IN SOUTHEAST WYOMING THROUGH 02Z DUE
TO THE STRONG WINDS AND THE DRY AIR MASS. WILL NEED TO KEEP ON EYE
ON THE PANHANDLE AS WELL AS THAT PART OF THE CWA MAY EXPERIENCE
RED FLAG CONDITIONS LATER THIS AFTERNOON AND EARLY THIS EVENING.
VERY DRY AIR WILL MOVE INTO THE AREA TONIGHT...SETTING THE STAGE
FOR CRITICAL FIRE CONDITIONS AGAIN ON SATURDAY. MAIN AREA OF
CONCERN WILL AGAIN BE EAST OF THE LARAMIE RANGE EXTENDING INTO THE
WESTERN NEBRASKA PANHANDLE. FOR NOW WILL CONTINUE THE PREVIOUSLY
ISSUED FIRE WEATHER WATCH.
A FEW THUNDERSTORMS COULD DEVELOP OVER THE WESTERN NEBRASKA
PANHANDLE THIS EVENING. SHOULD THUNDERSTORMS DEVELOP THERE IS A
POTENTIAL FOR A FEW DRY LIGHTNING STRIKES. AT THIS TIME IT APPEARS
ANY THUNDERSTORM DEVELOPMENT WOULD BE ISOLATED IN NATURE AND WILL
QUICKLY MOVE EAST OF THE AREA EARLY THIS EVENING. THERE IS THE
POTENTIAL FOR DRY LIGHTNING TO IGNITE FIRES WHICH COULD SPREAD
QUICKLY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 10 PM FRIDAY FOR WYZ101-WYZ102-WYZ104-
WYZ105-WYZ106-WYZ107-WYZ109-WYZ110-WYZ111-WYZ113-WYZ115-
WYZ116-WYZ117.
RED FLAG WARNING UNTIL 8 PM FRIDAY FOR WYZ101-WYZ102-WYZ105-
WYZ106-WYZ107-WYZ108-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
FIRE WEATHER WATCH FROM NOON SATURDAY TO 8 PM SATURDAY FOR
WYZ101-WYZ102-WYZ106-WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-
WYZ119.
NE...FIRE WEATHER WATCH FROM NOON SATURDAY TO 8 PM SATURDAY FOR
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-
NEZ096.
WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM/AVIATION...JAMSKIHazardous weather outlook, Apr 6, 2:26 PM MST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DAYS TWO THROUGH SEVEN
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT FRI APR 6 2012
WYZ101>119-071215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
326 PM MDT FRI APR 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LOW HUMIDITY AND STRONG WESTERLY WINDS WILL PRODUCE CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH TODAY. A RED FLAG WARNING IS IN
EFFECT UNTIL 8 PM THIS EVENING.
A COLD FRONT HAS MOVED ACROSS SOUTHEAST WYOMING THIS AFTERNOON.
BEHIND THE FRONT WILL BE STRONG WESTERLY WINDS THAT WILL GUST TO
50 MPH OR MORE. THE STRONGEST WINDS WILL BE IN AREAS ALONG AND WEST
OF THE LARAMIE RANGE. A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM
LATE THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SATURDAY
AFTERNOON AS HUMIDITY VALUES MAY DROP AS LOW AS 10 PERCENT ALONG
WITH WIND GUSTS AS HIGH AS 35 MPH. A FIRE WEATHER WATCH IS IN
EFFECT FOR SATURDAY AFTERNOON.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-071215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
326 PM MDT FRI APR 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOUTHERLY SURFACE WINDS WILL GUST AS HIGH AS 45 MPH THROUGH THE
LATE AFTERNOON. THE WINDS WILL THEN SWITCH TO THE WEST AND GUST TO
50 MPH THROUGH MIDNIGHT. A WIND ADVISORY IS IN EFFECT FOR THE GUSTY
WINDS UNTIL MIDNIGHT TONIGHT.
THE GUSTY WEST WINDS AND DRY AIR MAY PRODUCE CONDITIONS FAVORABLE
FOR RAPID FIRE GROWTH LATE THIS AFTERNOON AND EARLY THIS EVENING.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING. SHOULD THUNDERSTORMS DEVELOP...THEY ARE NOT EXPECTED TO
BE SEVERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SATURDAY
AFTERNOON AS HUMIDITY VALUES MAY DROP AS LOW AS 10 PERCENT ALONG
WITH WIND GUSTS AS HIGH AS 35 MPH. A FIRE WEATHER WATCH IS IN
EFFECT FOR SATURDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WEILAND
In the hours before
Special weather statement, Apr 6, 3:00 PM MST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT FRI APR 6 2012
NEZ002-062215-
DAWES NE-
400 PM MDT FRI APR 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
415 PM MDT...
AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF CHADRON AIRPORT...OR 8 MILES
NORTHWEST OF CHADRON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN DAWES COUNTY.
&&
LAT...LON 4289 10308 4297 10315 4301 10309 4301 10285
4301 10284 4294 10279
TIME...MOT...LOC 2200Z 229DEG 29KT 4295 10305
HAHNLocal storm report, Apr 6, 3:11 PM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
04/06/2012 M61 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SITE. SUSTAINED AT 40 MPH.
&&
HAMMERSpecial weather statement, Apr 6, 3:18 PM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT FRI APR 6 2012
NEZ002-062230-
DAWES NE-
418 PM MDT FRI APR 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
430 PM MDT...
AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHADRON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SLIM BUTTE ROAD AND MAINLY RURAL AREAS OF NORTHEASTERN DAWES COUNTY.
&&
LAT...LON 4275 10294 4286 10306 4301 10290 4301 10280
4300 10279 4295 10278 4285 10278
TIME...MOT...LOC 2217Z 225DEG 31KT 4287 10293
HAHNSpecial weather statement, Apr 6, 3:30 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT FRI APR 6 2012
NEZ003-062315-
BOX BUTTE NE-
430 PM MDT FRI APR 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BOX BUTTE COUNTY UNTIL 515 PM
MDT...
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KILPATRICK LAKE...OR 21 MILES WEST OF
ALLIANCE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BEREA...
HEMINGFORD...
WILD HORSE BUTTE...
&&
LAT...LON 4243 10307 4243 10276 4215 10276 4204 10326
4215 10336
TIME...MOT...LOC 2229Z 232DEG 39KT 4213 10324
HAHNSpecial weather statement, Apr 6, 4:32 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT FRI APR 6 2012
NEZ003-021-070030-
BOX BUTTE NE-MORRILL NE-
532 PM MDT FRI APR 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL AND
SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT...
AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF ALLIANCE AIRPORT...OR 12 MILES
SOUTHEAST OF ALLIANCE...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL PORTIONS OF NORTHEAST MORRILL AND SOUTHEAST BOX BUTTE
COUNTIES...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4184 10268 4180 10283 4201 10288 4210 10274
4210 10270
TIME...MOT...LOC 2330Z 235DEG 34KT 4196 10276
HAMMER/HAHNLocal storm report, Apr 6, 4:42 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT FRI APR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO ALLIANCE 42.10N 102.87W
04/06/2012 BOX BUTTE NE LAW ENFORCEMENT
ONE RAIL CAR TURNED OVER AT THE RAILYARD ON THE SOUTH
SIDE OF ALLIANCE FROM POSSIBLE TORNADO.
&&
HAHNThunderstorm Wind, Box Butte
- When
- April 6, 4:55 PM MST to 5:00 PM MST
- Where
- Box Butte County, 0.21 mi SW of Alliance to 1.48 mi E of Alliance
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.098, -102.882
Straight line winds associated with a microburst from a thunderstorm lifted the roof off a home near 9th and Toluca Street, damaged two buildings near 11th and Flack Street, uprooted several trees, and blew seven coal cars off the tracks at the Burlington Northern Santa Fe rail yard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Wyoming, April 6, 201266 kt wind · 17 events
- Tornado and Hail in Florida, April 6, 2012$15,000 · EF0 · 8 events
- Hail and Damaging Wind in Texas, April 6, 20122 in hail · 8 events
- Frost and Freeze in West Virginia, April 6, 20127 events
- Frost and Freeze in Virginia, April 6, 20125 events
- Heavy Snow in Montana, April 6, 20125 events
- Frost and Freeze in Maryland, April 6, 20124 events
- Frost and Freeze in California, April 6, 20124 events
- Blizzard and Winter Storm in Montana, April 6, 20124 events
- Hail and Damaging Wind in Texas, April 6, 20121 in hail · 4 events
- Frost and Freeze in Oregon, April 6, 20123 events
- High Wind in Montana, April 6, 201258 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366621.